A couple of months ago I got the bad news that while I can squeeze myself into an old pair of jeans, I can no longer fit into my favorite pair of shorts. I thought it was just because I’ve put on so much weight, but the other day I finally realized it’s because I’ve put on too much curves. Yes, my hormone replacement therapy (HRT) has feminized my body enough that I have curves! Yippee!!! Continue reading
I just got an email from my endocrinologist and we finally have some long-awaited good news on my hormone therapy! Continue reading
You may remember there were problems with my estradiol blood levels before my surgery in October, and to try to increase my estradiol absorption, and my endocrinologist moved me from an insulin syringe to a syringe with a larger, and longer, 23 gauge needle so I could inject it into muscle instead of into fat. (For some odd reason the needle gets bigger as the gauge increases, not the other way around as you’d expect.) There’s just one problem with it, though. The estradiol valerate I’m injecting is so thick it can’t get into the syringe easily through a 23 gauge needle. After looking at several things and consulting with my doctor, his nurse, and my pharmacist, we’ve changed me to an 18 gauge needle, and by Jove, we’ve got it! Continue reading
Two months ago my endocrinologist said the estradiol levels in my blood weren’t high enough for him and switched me to injected estradiol. He had me get blood drawn four days after my fourth injection to see how the levels are, and after two rounds of testing, it’s not looking great. Continue reading
It turns out that another milestone has been reached in my hormone replacement therapy (HRT). The downside is that it means I have to replace some of the clothing in my dresser. Continue reading
I finally gave myself my first injection of estradiol valerate, after spending a couple of hours putting it off because I was afraid it would be a pain in the proverbial arse. But it was literally nothing! The syringe took a little time to fill to 25 mL but making sure my leg was clean and dry before pushing the needle into it took longer than it took to put the needle in and injecting the medicine.
I now wonder why I was so worried and nervous about. There was a drop of blood on my leg after removing the needle but I know that happens some times after getting a shot so I’m not surprised by it. Now I just have to decide where to put the medicine and syringes when I’m not using them. My used syringes get recapped and dropped in a cleaned out juice bottle so that’s a no brainer, it goes on the floor by my desk. That’s where I’ll give myself the injections after all.
(Yesterday I published an article that I had started writing in June, and I just realized I had never finished writing it. I’m not sure how I let that slip by me, but the title had nothing to do with the article as it was written. I’m including some of the info that should have been in that article in this one. I’m sorry if I confused anyone. – JMH)
As I’ve fought with my weight the last few months there have been a few other things going on with me. Some of the things aren’t so great, and some of them aren’t bad, but there are definitely some new things for me to get used to as we get ready to turn the calendar from July to August. Continue reading